.Talk: Periods shouldn’t hurt

Basically, periods don’t have to suck.
They’re inconvenient, yes. But they shouldn’t be painful or affect your routine. You should be able to function.
If you are really nauseous, in pain, or faint, then you should talk to your doctor about your period. 

I used to have really simple and easy periods. In middle school, my period was three days with no pain. Since then, my period has become longer and heavier. However, five months ago my period became really painful. It got so bad that I was basically bed ridden the first day of my period.

Three months ago, I tried to go out since I didn’t want to miss out on fun plans with friends even though my period had started to include nauseau. Unfortunately, I ended up vomiting while out with my friends. As they walked me home, (I was too nauseous to even ride the bus!) we talked about the problem that I was having. They encouraged me to talk to a doctor about my period, making me realize

I went to talk to MIT Medical Internal Medicine. I met with a doctor, a wonderful lady who really put me at ease. We talked about my period in the recent months and the nausea that I was suffering from.

We discussed birth control. Birth control is for more than just controlling baby making. It’s more like period control. It basically controls hormone flux, so it can reduce hormonal acne, cramps and flow. It also regulates your period to the same time each month.

I didn’t want anything invasive so we didn’t talk about vaginal rings. If you can’t take pills or you want a longer term fix, this method could be good for you.

I ended up taking a hormone controlling drug called Metoclopramdie. It’s normally prescribed to women for morning sickness. I choose the medication because I only had to take it on the days of my period. It fit me and dealt with my symptoms perfectly: my next period had no cramps, heavy flow or nausea  Absolutely beautiful. I would warn, as my doctor did, that this medication can cause drowsiness.

I’m now on birth control pills because the drowsiness would have been a problem with a separate medication that was added. I’d like to do a more in depth post on periods, after I’ve been on the pill for a while longer.

Hope this helps you. If you are having any serious pain, nausea, faintness or anything else that’s out of the ordinary due to your period- you don’t have to suffer through it. Talk to your doctor! They can help!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s